Thank you for posting. It sounds as if you are having a difficult time with the pain you are having.
Filgrastim can cause a number of side effects including pain. I wonder if you have told your treatment team how you are struggling with the pain after giving yourself the injection. If not it would be a good idea to contact them for advice. If paracetamol isn’t helping it may be useful to try another type of pain relief such as ibuprufen if you are able to take this.
We provide an online discussion forum. The forums are message boards where people affected by breast cancer can post messages of support and share information. You can read the forums without registering. To do this, scroll down to the categories section – then click onto any of these. If you would like to join a discussion or start your own, you just need to register. You may find the chemotherapy monthly thread helpful.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000, (Relay UK -prefix 18001).
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
I have just had my third cycle of chemo and I am given the filgrastim injections to do at home, by day 4 and 5 I am really struggling with the pain in my back and chest, is there anything I can do to ease the pain? I have been using a hot water bottle which helps but paracetamol doesn't seem to help much.